Protonix -- Depression

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

esedlock
New Member


Date Joined Oct 2007
Total Posts : 2
   Posted 10/19/2007 8:02 PM (GMT -6)   
 have been taking Protonix for my terrible gastritis, etc. for the last three months.  I have been taking Paxil and Wellbutrin for three years (depression runs in the family).  Lately, I have been super depressed/weepy.  Could the Protonix be causing this?  Could it be inhibiting the absorption on my other medicine?

Help.  Also, is there an alternative to protonix that will work as well?


TammyGrl0528
Veteran Member


Date Joined Jun 2007
Total Posts : 1345
   Posted 10/20/2007 1:41 PM (GMT -6)   
Hello esedlock...I am sorry for my delay in getting back to you.

First of all, welcome to healingwell. I am sorry you are suffering, but am happy you are here with us.

As far as I am aware, there are no interractions between Protonix and Wellbutrin, and Paxil. But, I would talk to your doctor if you are feeling this depression. That could potentially become serious if you don't fix it now.

I also checked if depression could be a side effect of using Protonix alone, and the answer is no. I haven't found that as a side effect anywhere.

I would strongly suggest calling your doctor and expressing to him that you are not feeling so hot with the use of this drug, and see what he recommends.

I hope you find the relief you deserve, and post back with updates.

Wishing you the best.
GERD Forum Moderator
 
Please contribute today to keep healingwell going!
 
Diagnosed with Generalized Anxiety Disorder (GAD) and Panic Attacks.
 
Almost completely healed from a battle with Agoraphobia!!!
 
Currently taking 20 mg of Lexapro at bedtime.
 
Clickable Link that may be of interest to some...as I find I often like to check drug interactions...Drug Interactions
 
Best Wishes to ALL...
 
~Tammy~


acewylde
New Member


Date Joined Sep 2007
Total Posts : 3
   Posted 10/22/2007 9:55 AM (GMT -6)   
I would not dismiss the chance that the Protonix is the source of your depression. I have never had a depression trouble untill my GERD started in May and I started Nexium. It worked great and I was thankful for it. But I started being depressed and having muscle and joint pain, acne and other bizzare things. I thought I was going crazy. I dug around on the net for people having Nexium side effects and found lots of people with the same problems. These are not common side effects but are possible from what I read. After my GERD decreased greatly from the Nexium I got off of it and started modifying my diet, no coffee or carbonated drinks helped the most and everything else diet wise everyone talks about here plus I started the Vinegar and also molasses. My depression and other side effects went away after stopping the Nexium, so I would say keep digging around and asking questions Nexium and Protonix are the same type med.
 
Good Luck

TammyGrl0528
Veteran Member


Date Joined Jun 2007
Total Posts : 1345
   Posted 10/22/2007 10:04 AM (GMT -6)   
Hi acewhylde...welcome to healingwell, and thanks for your input.

I agree to not stop digging and asking questions about how esedlock is feeling since being on the Protonix, I just think the next step is telling the doctor what is going on, instead of going on the internet trying to find information, ya know?

So, again, thanks for your input, and WELCOME TO HEALINGWELL!

Also, keep in mind, there is already depression issues.  It could very well be your illness itself, or you might just be going through something causing your depression to heighten.  Again, I would suggest telling your doctor what's up.

Just my opinion here, and I wish you all the best!


GERD Forum Moderator
 
Please contribute today to keep healingwell going!
 
Diagnosed with Generalized Anxiety Disorder (GAD) and Panic Attacks.
 
Almost completely healed from a battle with Agoraphobia!!!
 
Currently taking 20 mg of Lexapro at bedtime.
 
Clickable Link that may be of interest to some...as I find I often like to check drug interactions...Drug Interactions
 
Best Wishes to ALL...
 
~Tammy~

Post Edited (TammyGrl0528) : 10/22/2007 10:29:50 AM (GMT-6)


hopeisreal
Regular Member


Date Joined Sep 2007
Total Posts : 345
   Posted 10/22/2007 10:26 AM (GMT -6)   
This is interesting----I started taking Protonix last week (after taking myself off of it for 2 weeks--then, the pains got worse again)---and notice that I am getting depressed, feel malaise, and weepy! I think that this whole GERD thing is making me depressed too (b/c it's taking so dang long to get in to see a GI specialist)---but, when I saw your post---I thought, "HEY! Maybe this is why I am feeling like this!"

However, I also take Klonopin (.5 mg-as needed) for anxiety---b/c I had a bad reaction to Lexapro (and Celexa)---and I was thinking maybe not taking it everyday (I usually take it about 1-3/week)---is making me experience withdrawl effects!

So, anyway---I find this interesting---if you find anything on the internet about a correlation b/t the two---will you post here so I can read up on it too? I will do the same!

Thanks--and I hope you feel better!
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, April 20, 2018 10:45 AM (GMT -6)
There are a total of 2,953,628 posts in 324,021 threads.
View Active Threads


Who's Online
This forum has 162090 registered members. Please welcome our newest member, no sleepless.
387 Guest(s), 13 Registered Member(s) are currently online.  Details
LifeCurves, 07kr5, sandyfeet, Girlie, Herophilus, enginerd, 4meows, InTheShop, ChickenArise, no sleepless, Tall Allen, straydog, Jack & Diane